Delaware, 2015

Heat in Delaware, June 23, 2015

June 23, 2015 · NWS PHI · 3 events in 3 counties and zones

Unseasonably hot and humid weather occurred across Delaware on the 23rd with high temperatures reaching into the lower to mid 90s and afternoon heat indices of around 100F. This air mass provided the necessary energy for a strong to severe squall line of thunderstorms that moved through the state during the late afternoon and early evening.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Unseasonably hot and humid weather occurred across Delaware on the 23rd with high temperatures reaching into the lower to mid 90s and afternoon heat indices of around 100F. This air mass provided the necessary energy for a strong to severe squall line of thunderstorms that moved through the state during the late afternoon and early evening. Highest temperatures included 95 degrees in Georgetown (Sussex County) and 92 degrees in Dover (Kent County) and the New Castle County Airport.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 23, 9:34 AM EST, 1 hour 26 minutes earlier.

Area forecast discussion, Jun 23, 9:34 AM EST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1034 AM EDT TUE JUN 23 2015

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE REGION LATE TODAY. WEAK HIGH
PRESSURE WILL BUILD IN BEHIND THE FRONT FOR TONIGHT AND WEDNESDAY.
LOW PRESSURE IN THE MIDWEST ON THURSDAY WILL BE MOVE EAST AND
CROSS THE AREA ON FRIDAY. ADDITIONAL LOW PRESSURE FROM THE OHIO
VALLEY WILL MOVE EASTWARD THROUGH OR SOUTH OF THE AREA OVER THE
WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1030AM UPDATE...SEVERE THUNDERSTORM WATCH ISSUED FOR THE NORTHERN
2/3RDS OF THE CWA...#342...IN AFFECT 700PM. AN ADDITIONAL WATCH
IS POSSIBLE FURTHER SOUTH LATER THIS AFTERNOON.

900AM UPDATE...THE WEAKENING MCS IS ENTERING THE POCONOS AT THIS
TIME. LIGHTNING IS ON THE DECREASE AS IS THE SEVER THREAT.
COVERING WITH AN SPS FOR SOME GUSTY WINDS AND BRIEF HEAVY
RAINFALL.

WITH THIS FEATURE HOLDING TOGETHER, MID-MORNING POPS HAVE BEEN
BUMPED UP ACROSS THE SOUTHERN POCONOS AND NORTHWEST NJ. ALSO
TWEAKED THE SKY COVER TO ACCOUNT FOR MORE CLOUDS UP NORTH.

THE HEADLINES FOR THIS AFTERNOON HAVEN'T CHANGED....HEAT AND
THREAT OF SEVERE. THE COASTAL PLAIN, SOUTH OF THE MCS-INDUCED
CLOUDS, IS ALREADY RIPE WITH SBCAPES IN EXCESS OF 2K J/KG AND SB
LI IN THE -4 TO -6 RANGE.

A QUESTION WE HAVE IS, WILL THESE INCOMING CLOUDS (OVERCAST) HAVE
AN AFFECT ON AFTERNOON CONVECTIVE INITIATION? CURRENT THINKING IS
THAT THE MAJORITY MOVES THROUGH. SO THE SEVERE THREAT REMAINS
WITH GREATEST THREAT THIS AFTERNOON...STRAIGHT LINE WINDS.

WITH THE EXPECTATION OF SOME SUN THIS AFTERNOON ACROSS THE NORTH,
MORE SO ACROSS THE SOUTH, WE LEFT TEMPS AS IS. HEAT INDICES LOOK
TO BE IN THE UPPER 90S ACROSS THE I95 CORRIDOR TO AROUND 105
ACROSS THE DELMARVA.

630AM UPDATE...AN MCS ACROSS WESTERN PA CONTINUES TO MAKE FAST
PROGRESS SOUTHEAST. THE HRRR IS NOW SHOWING THIS ARRIVING IN OUR
CWA AS EARLY AS 15Z (BY CURRENT RADAR TRENDS IT WOULD ARRIVE
EARLIER, BUT EXPECT FORWARD SPEED TO SLOW AS DIURNAL MIXING AND
ENHANCED SOUTHWESTERLY FLOW AHEAD OF THE SYSTEM DEVELOP). THIS MCS
IS NOT ON THE FRONT, RATHER CONSIDERABLY AHEAD OF IT, BUT IF IT
CONTINUES ITS PROGRESS AND ARRIVES IN OUR CWA BY MID DAY, THIS
WOULD LIMIT CONVECTIVE INITIATION LATER ALONG THE FRONT. FOR NOW,
HAVE POPS BROAD ENOUGH TO COVER EITHER SCENARIO, BUT WILL CONTINUE
TO WATCH THIS CLOSELY.

PREVIOUS NEAR TERM DISCUSSION...STILL SOME UNCERTAINTY IN THE
TIMING OF THE FRONT (AND THUS THUNDERSTORMS) TODAY. IN FACT THE
00Z RUN OF THE NAM WAS ALMOST 6 HOURS SLOWER THAN THE GFS WHICH
HAS BEEN PRETTY CONSISTENT RUN TO RUN AT CLEARING THE FRONT OFF
THE SHORE BY 00Z. BY SATELLITE IMAGERY, IT LOOKS LIKE THE UPPER
LEVEL SHORT WAVE TROUGH (NOW OVER THE NORTHERN GREAT LAKES REGION)
HAS BEEN RATHER PROGRESSIVE OVER THE LAST SEVERAL HOURS, AND THE
00Z RAOBS INDICATE MODEST HEIGHT FALLS AHEAD OF THE TROUGH, SO SEE
LITTLE REASON TO GO WITH THE SLOWER SOLUTION.

THE FIRST THREAT OF THE DAY WILL BE THE HEAT, PRIMARILY IN THE URBAN
CORRIDOR FROM WILMINGTON TO TRENTON. FOR THE DELMARVA PENINSULA,
CONDITIONS WILL BE CLOSE, BUT HAVE HEAT INDEX VALUES FALLING JUST
SHORT OF CRITERIA AS IT APPEARS THE MODELS MAY BE UNDERESTIMATING
THE MIXING EARLY IN THE DAY.

AS FOR THE SEVERE THREAT, STILL LOOKING AT CONSIDERABLE INSTABILITY
BY MID AFTERNOON (CAPE VALUES ON THE ORDER OF 2000 J/KG). MODEL
SHEAR VALUES HAVE DECREASED SLIGHTLY FROM PREVIOUS RUNS (AROUND 30
KT VS THE 40 KT WE SAW WITH YESTERDAYS MODEL SOUNDINGS), BUT IS
STILL SUFFICIENT TO SUPPORT SUSTAINED UPDRAFTS. SOUTHWESTERLY WINDS
IN THE BOUNDARY LAYER WILL LEAD TO INCREASING LAPSE RATES. THERE
DOES APPEAR THAT A MODEST MID LEVEL CAP WILL BE IN PLACE, AT LEAST
THROUGH EARLY AFTERNOON, IF NOT LATER, BUT STILL EXPECT CONVECTIVE
TEMPERATURE TO BE REACHED. THE VERY HIGH MELTING LAYER WILL LIKELY
SOMEWHAT LIMIT THE LARGE HAIL THREAT, BUT GIVEN HOW HIGH THE
EQUILIBRIUM LEVEL WILL BE, CAN'T RULE OUT SOME HAIL BEING POSSIBLE.

THE MAIN HAZARD THOUGH LOOKS TO BE STRONG WINDS. GIVEN A WIND
PROFILE THAT IS ALMOST UNIDIRECTIONAL A MID LEVEL JET, STRONG WINDS
COULD EASILY MIX DOWN WITH STRONGER STORMS.

AS MENTIONED BY THE PREVIOUS SHIFT, GIVEN THE FAST STORM MOTIONS,
FLASH FLOOD THREAT APPEARS TO BE QUITE LOW AT THIS TIME.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
GENERALLY WENT BELOW THE MOS POP VALUES OVER NIGHT AS I THINK THE
FRONT WILL BE MOSTLY IF NOT ENTIRELY THROUGH THE REGION BY 00Z.
OTHERWISE, BEHIND THE FRONT, THE MAIN STORY WILL BE DRY AND COLD AIR
ADVECTION. DEPENDING ON HOW QUICKLY THE FRONT WILL SWEEP THROUGH,
COULD SEE WIDESPREAD DEW POINTS IN THE 50S AND LOWER 60S, AND LOWS
GENERALLY IN THE 60S.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
THE EXTENDD FCST STARTS OFF DRY AND PLEASANT AND THEN HAS QUITE A
BIT OF UNCERTAINTY IN IT AFTER THAT.

HIGH PRES WILL BE OVER THE REGION ON WED AND EXPECT A SUNNY DAY
WITH PLEASANT TEMPS AND NWLY FLOW AFTER THE PASSAGE OF THE CDFNT
LATE TUE.

THIS HIGH WILL GRADUALLY MOVE EWD WED NIGHT BUT STILL EXPECT DRY
WX, BUT WITH INCREASING CLOUDS.

ON THU, AN AREA OF LOW PRES OVER THE MIDWEST WILL MOVE EWD AND BY
LATER THU WILL BRING SOME PRECIP CHCS TO THE AREA. AS IS OFTEN THE
CASE, THE GFS IS A BIT FASTER THAN THE ECMWF. THE NAM IS EVEN A
BIT SLOWER, WITH NOTHING BEFORE 26/00Z. THE GUID IS SUGGESTING
ATTM THAT THE BEST PRECIP CHCS WOULD BE S.

THEN, AFTER THIS LOW MOVES BY, WE SHUD GET AT LEAST A PARTIAL
BREAK ON FRI, ESPECIALLY FOR NRN AREAS.

AFTER FRI, CONFIDENCE DROPS TREMENDOUSLY.

A MAJOR PATN SHIFT IS ALSO IN THE WORKS WHICH ALSO HELPS EXPLAIN
THE DROP IN FCST CONFIDENCE. WE WILL GO FROM ZONAL FLOW WHICH WE
HAVE BEEN IN FOR WEEKS TO A MAJOR RIDGE IN THE W AND ALMOST
UNSEASONABLE TROF IN THE E BY THE WEEKEND.

THE GUID AGREES THAT LOW PRES WILL MOVE FROM THE OHIO VLY EWD.
HOWEVER, THE GFS AND MOST OF THE MDLS ARE FURTHER N WITH THE
PRECIP SHIELD AND KEEP FRI NIGHT THRU ERLY SUN IN DECENT CHCS FOR
SHOWERS. ON THE OTHER HAND, THE ECMWF IS FURTHER S WITH THE LOW
AND WITH THE EXCEPTION OF SRN AREAS, MUCH OF THIS PD WOULD BE DRY.
THE CMC HAS DIFFERENT TIMING. SLOWER TO MOVE THE PRECIP IN ON SAT.
LINGERS IT LONGER ON SUN.... SO FOR NOW, WILL JUST KEEP CHC POPS.
IT STILL SEEMS THAT PRECIP CHCS ARE BETTER SAT THAN SUN AS BOTH
THE GFS AND ECMWF HAVE LOW PRES DEPARTING THE AREA ON SUN.

SMALL PRECIP CHCS REMAIN ON MON, BUT IT CUD END UP BEING DRY.

TEMPS WILL START OUT NR NRML AND END UP MUCH BELOW NRML OVER THE
WEEKEND AS E TO NE ONSHORE FLOW PREVAILS.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

FOR THE 12Z TAFS...MOSTLY VFR CONDITIONS ARE EXPECTED. THE
EXCEPTION WILL BE WITH ANY THUNDERSTORMS THAT DEVELOP WHICH ARE
LIKELY TO AFFECT ALL OF TAF SITES LATER TODAY. THERE ARE TWO
WINDOWS OF POTENTIAL TSRA. FIRST, A MESOSCALE CONVECTIVE COMPLEX
SLIDING OUT OF WESTERN PA, COULD ARRIVE IN OUR AREA BY MID DAY.
SECOND, STORMS COULD DEVELOP ALONG THE COLD FRONT THIS AFTERNOON.
HOWEVER, IT SHOULD BE NOTED THAT TIMING OF THE FRONT IS STILL
UNCERTAIN (ONE MODEL, THE NAM, IS AS MUCH AS 6 HOURS SLOWER THAN
THE REST OF THE MODEL CONSENSUS). HAVE CHOSEN TO GO WITH TIMING
SHOWN FOR THE GFS GUIDANCE, WHICH HAS BEEN THE MOST CONSISTENT RUN
TO RUN. WITH ANY STORMS THAT DEVELOP, COULD SEE BRIEF IFR
CONDITIONS AND VARIABLE AND GUSTY WINDS. FOR NOW WIND GUSTS TO
35KT WERE INCLUDED IN THE TAFS, BUT WIND GUSTS NEAR OR ABOVE 50 KT
WILL BE POSSIBLE WITH THE STRONGEST STORMS.

ONCE THE FRONT ARRIVES, SHOULD SEE CONDITIONS QUICKLY RETURN TO VFR,
AND WILL ALSO SEE A WIND SHIFT TO NORTHWESTERLY.

OUTLOOK...
WED ...VFR. HIGH PRES. W TO NW WIND 10 TO 15 KT IN THE AFTN. HIGH
CONFIDENCE.

THU AND FRI...VFR CONDS ERLY THU THEN LOWERING CIGS BY LATER THU
AND INTO THU NIGHT INTO FRI. MVFR AND IFR PSBL IF NOT LIKELY IN
SHRA AND FG. GRADUALLY LOWERING TO MVFR WITH POSSIBLE IFR CONDS
THURSDAY NIGHT IN SHOWERS/ST/FOG. SLY WIND SHIFT TO NE. LOW
CONFIDENCE.

SAT...E-NE GUSTS 20 KT. A SERIES OF LOW PRES SYS CUD IMPACT THE
REGION OR REMAIN S. CONFIDENCE IS VERY LOW, BUT THERE COULD BE
MVFR/IFR CONDS AND SHRA/FG FOR AT LEAST A PORTION OF SAT.

&&

.MARINE...
SOUTHWESTERLY WINDS NEAR 25KT WILL BUILD BY MID DAY, WITH SEAS
BUILDING NEAR 5 FT IN RESPONSE. THUS SCA CONDITIONS ARE LIKELY FROM
MID DAY INTO LATE AFTERNOON ON THE BAY, AND EARLY EVENING ON THE
ATLANTIC WATERS (WHERE SEAS MAY BE A BIT SLOWER TO DECREASE.

OUTLOOK...

WED THRU FRI...LTST FCST HAS WIND AND SEAS REMAINING BELOW SCA
CRITERIA.

FRI NIGHT THRU SAT...SCA LIKELY. SEAS SHOULD BUILD TO 7 TO 8 FEET
ON E TO NE FETCH. GUSTS AROUND 25 TO 30 KT AND PSBLY HIGHER.

&&

.RIP CURRENTS...
THERE IS A MODERATE RISK FOR RIP CURRENTS ALONG THE NEW JERSEY
COAST AND LOW RISK FOR DELAWARE. IN HOUSE PROCEDURE WAS A MODERATE,
WHILE GRIDDED CALCULATION WAS LOW. GIVEN THE WIND SCENARIO, THE
MORNING MAY START WITH LOW RISKS EVERYWHERE AND THEN INCREASE TO
MODERATE AS THE DAY PROGRESSES.

&&

.CLIMATE...
PHILADELPHIA HEAT WAVE CULMINATES WITH POSSIBLE NEAR RECORD
WARMTH THIS AFTERNOON.

TUESDAY JUNE 23 RECORDS: IN ALL PROBABILITY WILL REMAIN BELOW ALL
VALUES LISTED BELOW, BUT COULD BE ESPECIALLY CLOSE AT KGED AND
POSSIBLY OTHERS.

KACY 98-1988
KILG 100-1894
KPHL 97-1888
KABE 95-1965
KTTN 97-1894
KRDG 96-1908
KMPO 90-1908
KGED 100-1988

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR PAZ070-071-102-
     104-106.
NJ...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR NJZ015-017>019.
DE...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR DEZ001.
MD...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR MDZ008.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
     ANZ450>455.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ430-
     431.

&&

SYNOPSIS...NIERENBERG
NEAR TERM...JOHNSON/KRUZDLO
SHORT TERM...JOHNSON
LONG TERM...NIERENBERG
AVIATION...JOHNSON/NIERENBERG
MARINE...JOHNSON/NIERENBERG
RIP CURRENTS...
CLIMATE...
Hazardous weather outlook, Jun 23, 9:30 AM EST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1030 AM EDT TUE JUN 23 2015

NJZ001-007>010-012-013-020-022-027-PAZ054-055-060>062-101-103-105-
241430-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
OCEAN-ATLANTIC-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS-
1030 AM EDT TUE JUN 23 2015

...SEVERE THUNDERSTORM WATCH 342 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ016-021-023-241430-
SALEM-CUMBERLAND-CAPE MAY-
1030 AM EDT TUE JUN 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE FROM THE EARLY AFTERNOON TO
EARLY EVENING HOURS. THE PRIMARY HAZARD WILL BE STRONG AND
DAMAGING WINDS. SMALL HAIL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ015-017>019-PAZ070-071-102-104-106-241430-
MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
1030 AM EDT TUE JUN 23 2015

...SEVERE THUNDERSTORM WATCH 342 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...SOUTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ001-MDZ008-241430-
NEW CASTLE-CECIL-
1030 AM EDT TUE JUN 23 2015

...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE AND
NORTHEAST MARYLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ002>004-MDZ012-015-019-020-241430-
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-
1030 AM EDT TUE JUN 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE AND NORTHEAST MARYLAND.

.DAY ONE...TODAY AND TONIGHT.

DANGEROUSLY HOT CONDITIONS ARE POSSIBLE TODAY WITH HEAT INDEX
VALUES ABOVE 100 DEGREES EXPECTED DURING THE AFTERNOON.

SEVERE THUNDERSTORMS ARE POSSIBLE FROM THIS AFTERNOON INTO THE
EARLY EVENING HOURS. THE PRIMARY HAZARD WILL BE STRONG AND
DAMAGING WINDS. SMALL HAIL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ014-025-026-241430-
EASTERN MONMOUTH-COASTAL ATLANTIC-COASTAL OCEAN-
1030 AM EDT TUE JUN 23 2015

...SEVERE THUNDERSTORM WATCH 342 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ024-241430-
ATLANTIC COASTAL CAPE MAY-
1030 AM EDT TUE JUN 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE FROM THE EARLY AFTERNOON TO
EARLY EVENING HOURS. THE PRIMARY HAZARD WILL BE STRONG AND
DAMAGING WINDS. SMALL HAIL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-453>455-241430-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1030 AM EDT TUE JUN 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ450>452-241430-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
1030 AM EDT TUE JUN 23 2015

...SEVERE THUNDERSTORM WATCH 342 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 23, 7:30 AM EST, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
830 AM EDT TUE JUN 23 2015

PAZ054-055-231330-
CARBON-MONROE-
830 AM EDT TUE JUN 23 2015

...A LINE OF SHOWERS WILL AFFECT NORTHERN CARBON AND NORTHERN MONROE
COUNTIES...

AT 827 AM EDT...A LINE OF SHOWERS WAS ALONG A LINE EXTENDING FROM
NEAR BEAUMONT TO ROHRSBURG TO NEAR WOODWARD...AND MOVING EAST AT 50
MPH.

THESE SHOWERS WILL BE NEAR...
  BLAKESLEE...LAKE HARMONY...ARROWHEAD LAKE...ALBRIGHTSVILLE AND
MECKESVILLE AROUND 915 AM EDT.
  LONG POND...POCONO RACEWAY AND SUN VALLEY AROUND 920 AM EDT.
  MOUNT POCONO...TOBYHANNA AND POCONO PINES AROUND 925 AM EDT.
  SCOTRUN...PARADISE VALLEY...HERNYVILLE...TANNERSVILLE...ALPINE
MOUNTAIN...ANALOMINK...REEDERS...MOUNTAINHOME AND CANADENSIS AROUND
930 AM EDT.

OTHER LOCATIONS IMPACTED BY THESE SHOWERS INCLUDE TRESCKOW...CRESCO
AND BEAVER MEADOWS.

WIND GUSTS UP TO 30 MPH ARE POSSIBLE WITH THESE SHOWERS ALONG WITH A
PERIOD OF HEAVY RAINFALL WILL OCCUR WITH THESE SHOWERS AND
THUNDERSTORMS...AND MAY PONDING ON ROADWAYS AND POOR DRAINAGE AREAS.

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4115 7515 4114 7510 4103 7525 4088 7596
      4091 7599 4101 7573 4103 7574 4105 7577
      4109 7577 4113 7569 4112 7564 4123 7554
      4125 7513
TIME...MOT...LOC 1227Z 271DEG 49KT 4142 7595 4111 7642 4093 7735

ROBERTSON
Special weather statement, Jun 23, 8:10 AM EST, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
910 AM EDT TUE JUN 23 2015

NJZ001-007-PAZ055-231345-
SUSSEX-WARREN-MONROE-
910 AM EDT TUE JUN 23 2015

...A LINE OF SHOWERS AND OCCASIONAL THUNDERSTORMS WILL AFFECT
NORTHWESTERN WARREN...SUSSEX...AND CENTRAL MONROE COUNTIES...

AT 909 AM EDT...A LINE OF SHOWERS WAS ALONG A LINE EXTENDING FROM
NEAR GLEN SPEY TO MOUNTAINHOME TO ALBRIGHTSVILLE...AND MOVING EAST AT
75 MPH.

THESE SHOWERS WILL BE NEAR...
  TANNERSVILLE...SCOTRUN AND FLATBROOKVILLE AROUND 920 AM EDT.
  CRANDON LAKES...ANALOMINK AND HERNYVILLE AROUND 925 AM EDT.
  EAST STROUDSBURG...BRANCHVILLE...DELAWARE WATER GAP...DELAWARE
WATER GAP AND HAINESVILLE AROUND 930 AM EDT.
  BLAIRSTOWN...FRANKLIN...HAMBURG...OGDENSBURG...SUSSEX...
PELLETTOWN...ECHO LAKE...MILLBROOK AND WERRY LAKE AROUND 935 AM EDT.
  HIGHLAND LAKE...VERNON VALLEY AND FIVE POINTS AROUND 940 AM EDT.
  NEWTON AROUND 945 AM EDT.

OTHER LOCATIONS IMPACTED BY THESE SHOWERS INCLUDE BARTONSVILLE...
MERWINSBURG...CRESCO...HIDDEN LAKE...STROUDSBURG...SHAWNEE...
MARSHALLS CREEK AND ARLINGTON HEIGHTS.

WIND GUSTS UP TO 30 MPH ARE POSSIBLE WITH THESE SHOWERS ALONG WITH A
PERIOD OF HEAVY RAINFALL WILL OCCUR WITH THESE SHOWERS AND
THUNDERSTORMS...AND MAY PONDING ON ROADWAYS AND POOR DRAINAGE AREAS.

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU SEE
LIGHTNING OR HEAR THUNDER SEEK A SAFE SHELTER INSIDE A BUILDING OR
VEHICLE.

LAT...LON 4120 7437 4114 7445 4097 7495 4096 7556
      4099 7550 4100 7551 4125 7522 4125 7513
      4115 7515 4114 7509 4108 7503 4109 7500
      4116 7490 4128 7484 4135 7475 4136 7469
TIME...MOT...LOC 1309Z 268DEG 66KT 4145 7485 4117 7524 4100 7562

ROBERTSON
Special weather statement, Jun 23, 9:37 AM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1037 AM EDT TUE JUN 23 2015

PAZ054-055-061-062-231515-
CARBON-MONROE-NORTHAMPTON-LEHIGH-
1037 AM EDT TUE JUN 23 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CARBON...CENTRAL
NORTHAMPTON...MONROE AND NORTHWESTERN LEHIGH COUNTIES...

AT 1036 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SHICKSHINNY TO BRANDONVILLE TO NEAR KULPMONT...
AND MOVING EAST AT 60 MPH.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS. FREQUENT
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING
CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER
INSIDE A BUILDING OR VEHICLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS WILL BE NEAR...
  NESQUEHONING AND WEATHERLY AROUND 1055 AM EDT.
  LEHIGHTON AND JIM THORPE AROUND 1100 AM EDT.
  PALMERTON...BELTZVILLE STATE PARK...ARROWHEAD LAKE...CHRISTMANS AND
BLAKESLEE AROUND 1105 AM EDT.
  KRESGEVILLE...GOULDSBORO STATE PARK...PENN FOREST RESERVOIR...NEW
MAHONING...JONAS...DANIELSVILLE AND MECKESVILLE AROUND 1110 AM EDT.
  MOUNT POCONO...TOBYHANNA...GILBERT...JORDAN VALLEY...KUNKLETOWN...
ROSSLAND...NEW TRIPOLI...BRODHEADSVILLE...POCONO PINES AND EMERALD
AROUND 1115 AM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE TRESCKOW...
BARTONSVILLE...BOWMANSTOWN...BEAVER MEADOWS...WEISSPORT EAST...
PARRYVILLE...CHAPMAN...EFFORT...ROSETO AND FIDDLETOWN.

LAT...LON 4115 7515 4114 7511 4088 7517 4066 7556
      4068 7588 4074 7576 4091 7599 4101 7573
      4105 7577 4110 7575 4113 7569 4112 7564
      4123 7554 4125 7513
TIME...MOT...LOC 1436Z 270DEG 51KT 4119 7613 4089 7617 4073 7647

ROBERTSON
Special weather statement, Jun 23, 10:13 AM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1113 AM EDT TUE JUN 23 2015

NJZ001-007-PAZ054-055-062-231545-
SUSSEX-WARREN-CARBON-MONROE-NORTHAMPTON-
1113 AM EDT TUE JUN 23 2015

...A LINE OF STRONG SHOWERS AND OCCASIONAL THUNDERSTORMS WILL AFFECT
NORTHERN WARREN... WESTERN SUSSEX...SOUTHEASTERN CARBON...NORTHERN
NORTHAMPTON AND MONROE COUNTIES...

AT 1112 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM LEHIGH TO SUN VALLEY TO NEAR LEHIGHTON...AND MOVING
EAST AT 55 MPH.

WIND GUSTS UP TO 45 MPH ARE POSSIBLE WITH THESE SHOWERS ALONG WITH A
PERIOD OF HEAVY RAINFALL WILL OCCUR WITH THESE SHOWERS AND
THUNDERSTORMS...AND MAY PONDING ON ROADWAYS AND POOR DRAINAGE AREAS.

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU SEE
LIGHTNING OR HEAR THUNDER SEEK A SAFE SHELTER INSIDE A BUILDING OR
VEHICLE.

THESE STORMS WILL BE NEAR...
  TOBYHANNA...MCMICHAEL...BRODHEADSVILLE...SUN VALLEY...GILBERT...
GOULDSBORO STATE PARK AND LONG POND AROUND 1115 AM EDT.
  REEDERS...TANNERSVILLE AND SCOTRUN AROUND 1120 AM EDT.
  STORMVILLE...ANALOMINK...SKYTOP...CANADENSIS...MOUNTAINHOME AND
HERNYVILLE AROUND 1125 AM EDT.
  EAST STROUDSBURG...DELAWARE WATER GAP...DELAWARE WATER GAP...
KUNKLETOWN...ROSSLAND AND COLUMBIA AROUND 1130 AM EDT.
  WIND GAP...ECHO LAKE...WERRY LAKE AND SAYLORSBURG AROUND 1135 AM
EDT.
  BUSHKILL...BLAIRSTOWN...BANGOR...PEN ARGYL...HOPE...MILLBROOK AND
FLATBROOKVILLE AROUND 1140 AM EDT.
  NEWTON...MONTAGUE...BELVIDERE...EAST BANGOR...GREENDELL...FIVE
POINTS AND HAINESVILLE AROUND 1145 AM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BARTONSVILLE...
WEISSPORT EAST...PARRYVILLE...EFFORT...ROSETO...FIDDLETOWN...
PORTLAND...WEISSPORT...MERWINSBURG AND CRESCO.

LAT...LON 4101 7476 4080 7508 4081 7577 4096 7558
      4118 7558 4123 7554 4125 7513 4115 7515
      4114 7509 4108 7503 4116 7490 4128 7484
      4133 7477 4133 7476
TIME...MOT...LOC 1512Z 265DEG 50KT 4128 7546 4097 7545 4079 7573

ROBERTSON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 heat. Local standard time, as filed.

Heat, New Castle

When
June 23, 11:00 AM EST to 5:00 PM EST
Where
New Castle forecast zone
Reported by
ASOS
Coordinates
39.578, -75.639 (the zone’s center; the record gives no point)

Heat, Kent

When
June 23, 11:00 AM EST to 6:00 PM EST
Where
Kent forecast zone
Reported by
ASOS
Coordinates
39.096, -75.505 (the zone’s center; the record gives no point)

Heat, Inland Sussex

When
June 23, 11:00 AM EST to 6:00 PM EST
Where
Inland Sussex forecast zone
Reported by
ASOS
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2015Every state in 2015This day in weather historyWarnings in Delaware, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590047, 591807, 591808.